The Human Position in an Artificial World: Creativity, Ethics & AI in Knowledge Organization

15th – 16th July 2019, London

This will be the 6th biennial conference of the UK Chapter of ISKO (International Society for Knowledge Organization).

 
 

 

Provisional Programme

Chair: David Haynes

Download programme here

MONDAY 15 JULY 2019




08:30

 

Registration opens

 

Lecture Theatre Foyer







09:30

Session 1: Opening Session (90 minutes)

Lecture Theatre: ELG15



Conference opening by the Chair of ISKO UK

David Haynes




Welcome to City, University of London

David Bawden & Lyn Robinson




Keynote Paper on AI & Semantic Web Solutions

Jem Rayfield, Ontotext




Fandom folksonomies and creativity: the case of the Archive of Our Own

Ludi Price




Poster Parade









11:00

 

coffee/tea

 

Lecture Theatre Foyer







11:40

 

Session 2A: AI (Parallel session 90 min)

 

Lecture Theatre ELG15


Semantic Enrichment of LinkedPersonal Authority Data: a case study of elites in late Imperial China

Shu-Jiun Chen




Towards a Process for Criminal Semantic Information Fusion to Obtain Situational Projections

Valdir Amancio Pereira Junior, and Leonardo Castro Botega




The Role of Knowledge Organizing Systems in Business Intelligence: a literature review

Tanja Svarre, Marianne Lykke and Ann Bygholm













11:40

Session 2B: ETHICS (Parallel session 90 min) Lecture Theatre ELG01

 




Ethical Considerations and Social Responsibility in Library Catalogues

Drahomira Cupar, Ljiljana Poljak




Ethical Challenges in Archival Knowledge Organization: the description of personal data for long-term preservation

José Augusto Guimarães, Natalia Tognoli, José Augusto Bagatini, and Daniel Martínez-Ávila




Developments in Ethics of Knowledge Organization: from critical approaches to classifications to controlled digital communication practices

Joana Casenave and Widad Mustafa El Hadi








13:10

 

Lunch (60 min)

 

Lecture Theatre Foyer







14:10

 

Session 3: IKO Case Study Café – Case Pitches and Discussion Round 1




This is an interactive session where participants can choose to explore case studies of their choice in some depth in a series of round table discussions. The structure of this session is:


1. Presenters complete an outline of the case study which is made available to conference participants 

2. Each presenter has a 5 minute “pitch” to the plenary audience about the key features and learning points from their case study.

3. The case presenters then host 3 x 30 minute round table discussions exploring aspects of their case - this is meant to be a dialogue led by the questions of the people who choose to attend that table discussion, not a presentation.


15:40

 

coffee/tea (40 min)

 

Lecture Theatre Foyer







16:20

Session 4: IKO Case Study Café – Discussion Round 2 and 3, Debrief



18:00

CLOSE OF THE DAY’S SESSIONS




18:15

 

Reception and Buffet

 

Lecture Theatre Foyer


19:30

END OF DAY








TUESDAY 16 JULY 2019









08:30

Registration opens

Lecture Theatre Foyer



Keynote Paper on Creativity and AI

Neil Maiden




The Respective Roles of Intellectual Creativity and Automation in Representing Diversity

Vanda Broughton




Power, Truth and Creativity: the ethical dimensions of the knowledge organization of art

Deborah Lee








10:30

tea/coffee (40 min)

Lecture Theatre Foyer



11:10

Session 6A: CREATIVITY (parallel session – 120 min)

Lecture Theatre ELG15





Creating an Ontology of Risk, a Human-Mediated Process

David Haynes




Human-in-the-Loop Topic Modelling

Paul Matthews




Fake News as an Emergent Knowledge Domain: perspectives for its subject categorization

Rafael Cacciolari Dalessandro, José Augusto Guimarães, and D Grant Campbell




Title TBC

TBC








11:10

Session 6B: AI AND TAXONOMIES (parallel session – 120 min)

Lecture Theatre ELG01





Paradigmatic Similarities in Knowledge Representation between AI and Ontological Systems

Jian Qin




Should we Abandon all Taxonomies in Light of new AI Tools?

Michael Upshall




Algorithmic Relevance: a case of knowledge representation, organization and discovery systems

Lala Hajibayova




AI: Artificial Intelligence or Autistic Intelligence? Keeping knowledge organisation human

Patrick Lambe








13:10

 

lunch (60 min)

 

Lecture Theatre Foyer


14:10

Session 7: DISCUSSION PANEL (65 min)

Lecture Theatre ELG15



In an AI-Supported World, Where do the Opportunities Lie for Knowledge Organization?

Panel








15:10

tea/coffee (40 min)

Lecture Theatre Foyer


15:20

BOOK PRIZE DRAW (10 min)

Lecture Theatre Foyer


15:40

Session 8: AI, KO and Retrieval

Lecture Theatre ELG15



On Machine Learning and Knowledge Organisation in Multimedia Information Retrieval

Andy MacFarlane, Sondess Missaoui and Sylwia Frankowska-Takhari




Rethinking 'Advanced Search': an AI-based approach to search strategy formulation

Tony Russell-Rose




Intelligent Behavior Based Techniques: do they have a role in enterprise search?

Marianne Lykke, Ann Bygholm, and Tanja Svarre








17:10

Closing remarks (20 min)




17:30

END OF CONFERENCE









POSTERS





Lecture Theatre Foyer throughout





Classification in the Age of Intelligent Algorithms: human reasoning or machine reasoning?

Mauricio Barcellos Almeida, Eduardo Ribeiro Felipe, and Benildes Coura Moreira dos Santos Maculan




AI-powered Invention Machines and the Democratisation of Innovation

Richard Absalom